Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 80, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 29, 2022, 5:30 PM CST for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2022, 5:30 PM CST (23:30 UTC)
- Expired
- Nov 29, 2022, 6:00 PM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Natchitoches Parish, LA, Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 73 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 12:11 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted.
208
WFUS54 KSHV 292330
TORSHV
LAC069-085-300015-
/O.NEW.KSHV.TO.W.0080.221129T2330Z-221130T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
530 PM CST Tue Nov 29 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
West central Natchitoches Parish in northwestern Louisiana...
Northeastern Sabine Parish in northwestern Louisiana...
* Until 615 PM CST.
* At 529 PM CST, a severe thunderstorm capable of producing a tornado
was located over Zwolle, or 29 miles northwest of Anacoco, moving
east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Many around 545 PM CST.
Other locations impacted by this tornadic thunderstorm include
Robeline and Marthaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3157 9364 3163 9367 3182 9331 3162 9321
TIME...MOT...LOC 2329Z 248DEG 29KT 3161 9362
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
132 follow-up statements
672
WWUS54 KSHV 292347
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
547 PM CST Tue Nov 29 2022
LAC069-085-300015-
/O.CON.KSHV.TO.W.0080.000000T0000Z-221130T0015Z/
Natchitoches LA-Sabine LA-
547 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR WEST
CENTRAL NATCHITOCHES AND NORTHEASTERN SABINE PARISHES...
At 546 PM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Many, or 19 miles west of Natchitoches,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Natchitoches and northeastern Sabine Parishes, including
the following locations... Robeline and Marthaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3164 9349 3170 9353 3182 9331 3165 9323
TIME...MOT...LOC 2346Z 245DEG 31KT 3170 9343
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
13977
WWUS54 KSHV 300000
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
600 PM CST Tue Nov 29 2022
LAC069-085-300010-
/O.CAN.KSHV.TO.W.0080.000000T0000Z-221130T0015Z/
Natchitoches LA-Sabine LA-
600 PM CST Tue Nov 29 2022
...THE TORNADO WARNING FOR WEST CENTRAL NATCHITOCHES AND NORTHEASTERN
SABINE PARISHES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 700 PM CST for northwestern
Louisiana.
LAT...LON 3164 9349 3170 9353 3182 9331 3165 9323
TIME...MOT...LOC 2357Z 248DEG 29KT 3174 9331
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 29, 2:54 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Nov 29, 2:54 PM CST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 254 PM CST Tue Nov 29 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday Night) Issued at 141 PM CST Tue Nov 29 2022 Isolated to scattered showers and thunderstorms continue to develop across our Deep East Texas counties along with our Northeast and Central Louisiana Parishes. Due to the low-level shear and lapse rates, SPC decided to issue a PDS Tornado Watch for most of our Louisiana Parishes, excluding Shreveport and most of NW Louisiana. At the time of this discussion, several tornado warnings are ongoing in and around our CWA. Look for strong to severe storms to continue to develop through the remainder of the afternoon into the evening hours, especially in the locations where the watch is currently located. Storms will push out of the region from west to east during the late evening hours and should be out of the area just after midnight, followed by a cold front. Gusty northwest winds between 10-15 mph, with higher gusts, will move into the region behind the front, bringing in much cooler and drier air along with clearing skies. Highs tomorrow will top out in the mid the upper 50s, with overnight lows falling into the 30s areawide tomorrow night. Can't rule out a few areas of temps near freezing, especially north of Interstate 20. However, models are bringing in some high clouds across the region, which could limit some of the radiational cooling, keeping lows above freezing. /20/ && .LONG TERM... (Thursday through next Monday) Issued at 141 PM CST Tue Nov 29 2022 Will be brief with ongoing weather. West southwest flow to near zonal low aloft will continue to be the dominant weather pattern across the Southern Plains/Lower Miss Valley through the end of the week, through the upcoming weekend and into early next week. Disturbances embedded in this flow will be the catalyst for small chance pops beginning Thursday Night and continuing through Friday. These rain chances will continue given this flow aloft with greater emphasis and coverage likely being near and north of the I-20 Corridor through the forecast period. Made no changes to temperatures through the extended which still supports a descent warmup through Friday with a weak cold front moving northwest to southeast through our region on Saturday. Maybe a brief cool down before the front returns back to the north during the day Sunday and we are right back under the influence of warm and moist southerly flow for early next week. 13 && .AVIATION... (18Z TAFS) Issued at 1217 PM CST Tue Nov 29 2022 Widespread MVFR cigs across the TAF sites as low clouds remain across the region. In addition to the low cigs, isolated showers and thunderstorms are starting to form. Look for this trend to continue through the first half of the TAF period, with some storms becoming strong to severe at all the TAF sites except KTYR, KGGG, and KTXK. Storms should move out of the area from west to east, followed by a cold front passage late this evening into the early portions of the overnight period. Behind the front, northwest winds 10-15 kts, with higher gusts, will push in much cooler and drier air, along with clearing skies. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 41 54 36 57 / 10 0 0 10 MLU 44 53 33 56 / 60 0 0 0 DEQ 32 52 31 54 / 0 0 0 10 TXK 38 53 35 55 / 0 0 0 10 ELD 37 51 31 53 / 20 0 0 0 TYR 40 55 38 58 / 0 0 0 10 GGG 40 55 35 58 / 0 0 0 10 LFK 44 58 38 61 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...20 LONG TERM....13 AVIATION...20
Hazardous weather outlook, Nov 29, 12:38 PM CST, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1238 PM CST Tue Nov 29 2022 OKZ077-TXZ096-108-109-124-301200- McCurtain-Red River-Franklin-Titus-Wood- 1238 PM CST Tue Nov 29 2022 This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and a few thunderstorms will be possible today across Southeast Oklahoma and extreme Northeast Texas. However, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ050-051-059>061-070>073-LAZ001>004-TXZ097-110>112-125-126-136>138- 149>153-165>167-301200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Bowie-Camp-Morris- Cass-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 1238 PM CST Tue Nov 29 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will increase across much of the region through the afternoon, ahead of a strong upper level disturbance that will progress east through the Plains into the Mississippi Valley. Very warm, moist, and unstable air will be in place across the area today ahead of this disturbance, which will fuel the threat for strong to severe thunderstorms especially from portions of Deep East Texas into much of North Louisiana and Southcentral Arkansas. Damaging winds, large hail, and isolated tornadoes, some of which may be strong over Northcentral and Northeast Louisiana, will all be possible, before the storms and the severe weather threat diminish from west to east this evening ahead of a cold front that will move through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LAZ005-006-010>014-017>022-301200- Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle- 1238 PM CST Tue Nov 29 2022 ...TORNADO WATCH 572 IN EFFECT UNTIL 7 PM CST THIS EVENING... This Hazardous Weather Outlook is for north central Louisiana and northwest Louisiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Showers and thunderstorms will increase across much of the region through the afternoon and evening hours, ahead of a strong upper level disturbance that will progress east through the Plains into the Mississippi Valley. Very warm, moist, and unstable air will be in place across the area today ahead of this disturbance, which will fuel the threat for strong to severe thunderstorms especially from portions of Deep East Texas into much of North Louisiana and Southcentral Arkansas. Damaging winds, large hail, and isolated tornadoes, some of which may be strong over Northcentral and Northeast Louisiana, will all be possible, before the storms and the severe weather threat diminish from west to east this evening ahead of a cold front that will move through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 13
In the hours before
Special weather statement, Nov 29, 4:35 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
435 PM CST Tue Nov 29 2022
TXZ153-166-167-292315-
Sabine TX-San Augustine TX-Shelby TX-
435 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of southeastern Shelby,
northeastern San Augustine and northwestern Sabine Counties through
515 PM CST...
At 435 PM CST, Doppler radar was tracking a strong thunderstorm over
Macune, or 24 miles north of Ebenezer, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Milam, San Augustine, Rosevine, Macune, Sexton and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for northwestern
Louisiana.
&&
LAT...LON 3131 9424 3145 9424 3170 9388 3161 9384
3160 9384 3157 9382 3156 9382 3156 9381
3155 9381 3143 9375
TIME...MOT...LOC 2235Z 241DEG 33KT 3140 9415
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
26Local storm report, Nov 29, 4:46 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 8 SSW ZWOLLE 31.53N 93.70W
11/29/2022 E1.00 INCH SABINE LA PUBLIC
NICKEL TO QUARTER SIZE HAIL SOUTHWEST OF
ZWOLLE ALONG TOLEDO BEND RESERVOIR.
&&
20Special weather statement, Nov 29, 4:59 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
459 PM CST Tue Nov 29 2022
LAZ004>006-012-292345-
Bienville LA-Lincoln LA-Union LA-Claiborne LA-
459 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of west central Union,
southern Claiborne, north central Bienville and northwestern Lincoln
Parishes through 545 PM CST...
At 458 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Gibsland, or 10 miles south of Homer, moving northeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arcadia, Bernice, Gibsland, Dubach, Athens, Lisbon, Spring Lake, Lake
Clairborne, Corinth, Mount Zion, Unionville and Aycock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for north central
and northwestern Louisiana.
&&
LAT...LON 3253 9304 3270 9313 3290 9271 3266 9258
TIME...MOT...LOC 2258Z 246DEG 28KT 3265 9301
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Local storm report, Nov 29, 5:07 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 N MANY 31.59N 93.48W
11/29/2022 E1.00 INCH SABINE LA PUBLIC
KSLA-TV VIEWER REPORTS HAIL RANGING FROM
NICKEL TO QUARTER SIZE NEAR MANY, LA.
&&
20Special weather statement, Nov 29, 5:08 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
508 PM CST Tue Nov 29 2022
ARZ073-LAZ004-006-292345-
Union AR-Union LA-Claiborne LA-
508 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of southeastern Union
County, northwestern Union and northeastern Claiborne Parishes
through 545 PM CST...
At 508 PM CST, Doppler radar was tracking a strong thunderstorm near
Junction City, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Dorado, Junction City, Strong, Urbana, Lawson, Wesson, Lapile,
Spearsville, Lillie, New London, Aurelle, Taylorville, Summerfield,
Pigeon Hill, Hillsboro, Lockhart, Corney Lake and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for north central
Louisiana.
&&
LAT...LON 3310 9214 3287 9282 3305 9293 3328 9245
3327 9240 3330 9236 3330 9235 3329 9236
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3323 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3316 9211
TIME...MOT...LOC 2308Z 241DEG 35KT 3307 9264
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
19Local storm report, Nov 29, 5:09 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL ROBELINE 31.69N 93.30W
11/29/2022 E1.50 INCH NATCHITOCHES LA PUBLIC
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 12:28 PM CST | Special Weather Statement | SHV | Union | 32 min |
| Nov 29, 1:41 PM CST | Special Weather Statement | SHV | Sabine | 49 min |
| Nov 29, 2:21 PM CST | Special Weather Statement | SHV | Natchitoches | 39 min |
| Nov 29, 2:33 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 15 min |
| Nov 29, 3:06 PM CST | Special Weather Statement | SHV | Winn | 24 min |
| Nov 29, 3:26 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Sabine | 49 min |
| Nov 29, 3:35 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Winn | 40 min |
| Nov 29, 3:47 PM CST | Special Weather Statement | SHV | LaSalle | 43 min |
| Nov 29, 4:00 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 27 min |
| Nov 29, 4:12 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 48 min |
| Nov 29, 4:28 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Winn | 47 min |
| Nov 29, 4:56 PM CST | Tornado Warning | SHV | Sabine | 49 min |
| Nov 29, 4:58 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 47 min |
| Nov 29, 4:59 PM CST | Special Weather Statement | SHV | Claiborne | 46 min |
| Nov 29, 5:01 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Winn | 44 min |
| Nov 29, 5:35 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle, Winn | 55 min |
| Nov 29, 5:49 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 41 min |
| Nov 29, 5:57 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 33 min |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.